Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 334, NWS Fort Worth, TX

July 28, 2003Bell County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 28, 2003, 6:08 PM CDT for Bell County, Texas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2003, 6:08 PM CDT (23:08 UTC)
Expired
Jul 28, 2003, 6:30 PM CDT
In force
22 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Bell County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2003-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 439 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2003-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
439 J/kg
Mixed-layer CIN
-203 J/kg
Mixed-layer LCL
1457 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 282308
SVRFTW
TXC027-282330-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
607 PM CDT MON JUL 28 2003

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BELL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 607 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
  A SEVERE THUNDERSTORM OVER HARKER HEIGHTS. THE STORM WAS NEARLY
  STATIONARY.

HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY. FOR 
YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM PASSES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. STAY AWAY FROM
WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

LAT...LON 3107 9784 3094 9774 3091 9750 3097 9731
          3119 9747

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 2:41 PM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jul 28, 2:41 PM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT MON JUL 28 2003

ISOLATED THUNDERSTORMS HAVE DEVELOPED ACROSS THE CWA...MORE NUMEROUS
IN THE SOUTHWEST.  WILL KEEP ISOLATED POPS FOR ALL OF CWA THIS
EVENING.  MODELS HAVE A HARD TIME WITH THE FRONT...DRIFTING IT TO
NEAR THE RED RIVER TUESDAY NIGHT(ETA)...THEN BECOMING DIFFUSE NORTH
OF INTERSTATE 20 WEDNESDAY.  THE AVN DOES NOT KNOW WHAT TO DO WITH
THE FRONT AND IS MUCH SLOW THAN THE ETA..SO I WILL IGNORE IT.  ABOUT
THE ONLY THING THAT COULD LOWER MAX TEMPS WEDNESDAY IS MORE CLOUDS
...BUT THAT DOES NOT APPEAR LIKELY. ETA BUILDS AN 850 MB RIDGE
ACROSS NORTH TEXAS THURSDAY...WHICH SHOULD END ANY TSRA CHANCES
THURSDAY AFTERNOON OR EVENING.  THE MRF BUILDS 500 MB RIDGE INTO
NORTH TEXAS OVER THE WEEKEND SO WILL BUMP TEMPS UP A FEW
DEGREES.

FCSTID =   59
DFW   76 101  76  97 /  10   0  30  20
ACT   76  98  76  96 /  20   0  20  20
PRX   73  97  73  96 /  10  20  30  30
DTO   75  99  73  96 /  10  20  30  30
TKI   75  99  73  96 /  10  20  30  30
DAL   76 101  76  97 /  10   0  30  20
TRL   74  98  74  97 /  10   0  20  20
CRS   74  98  74  97 /  10   0  20  20
TPL   73 100  73  97 /  20   0  20  20

.FWD...
TX...NONE.
Hazardous weather outlook, Jul 28, 3:35 PM CDT, 2 hours 33 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-290900-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
335 PM CDT MON JUL 28 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING...MAINLY
CLOSE TO THE RED RIVER...AND SOUTHWEST OF AN EASTLAND...WACO...
TEMPLE LINE. THE MAIN THREATS WILL BE FROM LIGHTNING AND 40 TO 45
MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON AND
EVENING...MAINLY ACROSS NORTHERN SECTIONS OF NORTH TEXAS...AS A COOL
FRONT APPROACHES. THE FRONT WILL SLOW IN ITS SOUTHWARD MOVEMENT
DURING THE WEEK...BRINGING A CHANCE OF THUNDERSTORMS WEDNESDAY AND
THURSDAY. WHILE NO ORGANIZED SEVERE WEATHER IS EXPECTED...A FEW
STORMS MAY BECOME BRIEFLY SEVERE.

.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.